Search PubMed⌕ Search

SEARCH · Search PubMed

Results for “LOEFFLER'S SYNDROME”

Search indexed PubMed citations on genomics, clinical trials, systematic reviews and public health. Explore titles, authors and supplied subject terms, then open the PubMed record.

Quote a phrase for an exact phrase match. Source license links do not imply unrestricted reuse.

At least 19 recordsLinked to original sources

[Malabsorption syndrome due to Strongyloides stercoralis associated with Loeffler syndrome in a 29-year-old woman].

We report a case of chronic infection by Strongyloides stercoralis in a 29-year-old Colombian woman who had been living in Spain for 2 years. The patient had recurrent abdominal pain and malabsorption syndrome. The diagnosis was made through intestinal biopsy in upper gastrointestinal endoscopy. Transport of the parasite through the lung parenchyma (Loeffler syndrome) was visible on simple chest X-ray. Bronchoalveolar lavage, bronchoalveolar aspirate and repeated stool examination were negative.

Adult↗

[Loeffler syndrome and Mycoplasma pneumonitis. A case report].

We describe a clinical case of Loeffler syndrome occurred in a famale aged 13 years. This syndrome is characterized by fleeting pulmonary infiltrates and blood eosinophilia until 70%. Patients usually are only mildly ill or asymptomatic and recovery occurs from few days to some months. Principle causes are: a) mycetes as Aspergillus; b) helmints as Toxocara, Ancylostoma, Trichinella, Ascaris, Strongyloides, Schistosoma; c) chemical agents such as penicillin, para-aminosalycilic acid, hydralazine, nitrofurantoine, chlorpropamide. This girl came to our observation in good general conditions with murmur reduction on the thorax left side, marked peripheral eosinophilia (E 55% of 6100 white blood cell), right pulmonary infiltrate on RX and CT scan. One month before she had fever, treated with amoxycillin and clavulanic acid. Mantoux, Prick tests for main inhalant allergenes, ACE, repeated stools and seric investigations for parasites, mycetes and organisms, were negative except for IgM anti-Myco-plasma antibodies. Broncholavage showed marked eosinophilia. Smear didn't show any blast. The girl recovered in about 40 days (E 4.1% of 8500 WBC, RX negative). Our hypotesis is a causative role of amoxycillin in inducing the syndrome, even if this is a rare event, with an overlapping of a Mycoplasma infection.

Adolescent↗

[Loeffler syndrome in a child treated with aspirin].

A 5-year-old girl was treated with acetyl-salicylic acid (Aspirin) for 3 months because rheumatic disease was suspected. She developed hemoptysis which was later followed by the clinical and roentgenological findings of Loeffler's syndrome.

Aspirin↗

[Loeffler's Syndrome].

Explore the source record for details and available documents.

Pulmonary Eosinophilia↗

Loeffler's syndrome: an uncommon adverse reaction to imipramine.

Loeffler's syndrome (simple pulmonary eosinophilia) is an uncommon side effect of tricyclic antidepressants. It is an allergic reaction characterised by diffuse eosinophilic lung infiltrates and a peripheral blood eosinophilia. It is often asymptomatic, but can also present with mild to moderate pulmonary symptoms. Although it has been only rarely reported with imipramine and desmethylimipramine, it may be a more common side effect to tricyclic antidepressants than has been previously recognized.

Adult↗

Phenytoin-related immunodeficiency associated with Loeffler's syndrome.

BACKGROUND: Phenytoin is one of the most commonly prescribed drugs in the United States. Its use is associated with a myriad of adverse reactions, including: eosinophilia, selective IgA deficiency and panhypogammaglobulinemia, pseudolymphoma, Stevens-Johnson syndrome, and interstitial pneumonia. OBJECTIVE: To report a case of immunodeficiency manifest by panhypogammaglobulinemia and a low helper-to-suppressor ratio secondary to phenytoin crossreactivity with phenobarbital and carbamazepine complicated by hepatotoxicity, eosinophilia, and fleeting pulmonary infiltrates. METHODS: Case report; immunoglobulin levels, T and B cell studies, and radiologic evaluation of patient. RESULTS: A 37-year-old Oriental female taking phenytoin and phenobarbital for seizure prophylaxis after resection of a grade IV astrocytoma of the left frontal lobe, developed a rash, elevated liver function tests, and cervical lymphadenopathy with parotid gland enlargement. The abnormalities resolved with discontinuation of the drugs and the patient was discharged on carbamazepine. Eight weeks later the patient was readmitted with fever, slowed mentation, elevated liver function tests, and panhypogammaglobulinemia. Clonazepam was substituted for carbamazepine and the patient subsequently developed a rash and further elevation of her liver function tests. The clonazepam was discontinued and the patient was treated with methylprednisolone. She subsequently developed Loeffler's syndrome and a T cell deficiency with a decreased helper-to-suppressor cell ratio. She was treated with increased doses of methylprednisolone and granulocyte stimulating factor with complete resolution of her symptoms. CONCLUSIONS: Phenytoin is associated with a myriad of side effects, including, rash, eosinophilia, panhypogammaglobulinemia, pseudolymphoma, Stevens-Johnson syndrome, immunosuppression in brain tumor patients, and rarely, pulmonary complications such as Loeffler's syndrome. Cross-reactivity with other anticonvulsant agents capable of forming arene oxide intermediates occurs in the cytochrome P-450 system.

Adult↗

Loeffler's syndrome.

Explore the source record for details and available documents.

Pulmonary Eosinophilia↗